When I saw my PM doc last Monday I did told her about the Oxycodone wearing off and waking up with stabbing pains her reply was "it's withdrawal". Is this possible after only one week of taking this Med? What helps you with end of dose failure? She is waiting on results of UA and she said would make changes when it comes back clean.
No it's very unlikely it would be withdrawals. Opiate withdrawal is usually accompanied by cold sweats,anxiety,insomnia,small amounts of pain being very pronounced & nausea. Also you didn't mention if the sharp shooting pain is the pain is the pain your taking the oxycodone for,if it is then it would be the medication not working anymore & there's not much you can do except taking more opiates. I don't know why your pain management doctor would say it was withdrawal because pain is usually not a big problem with opiate withdrawal compaired with how bad the other symptoms are. I don't know how much faith I'd have in a doctor who would just say it was w.d's without asking if you are experiencing any other symptoms? Good luck.
I think Patti is right that the doctor wil then try and place you on a drug that is long acting one thing is for cetain and two things are for sure anyone who has gone off any medications that are narcotic it does not take the brain long to adjust to getting the dose of medicine, if it doesn't then the natural reaction is to display a multiple signs that indicate the body is in one phase of withdrawl or the other, it can be as mild as diarrhea or run into as serious as severe seizures I wish you the very best and I hope the doctor is able to prescribe the appropriate medications that make a difference, Caringsonbj (Billy)
It's possible you could get this reaction as withdrawal, but I agree with the other posts in that it is most likely not. As one asked, is this pain the same pain you were taking the meds for? Also, from my extensive experience working with so-called Pain management Doctors, this response sounds as if you may have a history with this Doctor, who may be assuming you've abused the meds and/or taken more than you should have. Why the UA? Also evidence this Doc suspects something. Most of us on this site know how slippery this Pain Med Doc thing can be, we also know the abusers are making it almost impossible for legit chronic painers to get help. Whatever the case, I hope you get the help you need. Keep us posted.
- Oxycodone Information for Consumers
- Oxycodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Oxycodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jan 2010 • 4 answers
Posted 13 Sep 2010 • 2 answers
Posted 10 Feb 2011 • 12 answers
Posted 12 Apr 2012 • 22 answers
Posted 16 Oct 2016 • 0 answers